Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at May 28, 2006, 6:21 PM CDT for Zapata County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 6:21 PM CDT (23:21 UTC)
- Expired
- May 28, 2006, 8:15 PM CDT
- In force
- 114 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 194 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3283 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 282322 FFWBRO TXC505-290115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 621 PM CDT SUN MAY 28 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITY OF ZAPATA * UNTIL 815 PM CDT * AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING WAS OCCURRING FROM A THUNDERSTORM NEAR ZAPATA. THIS STORM WAS MOVING SOUTH AT AROUND 5 MPH. DOPPLER RADAR ESTIMATED THAT THIS THUNDERSTORM WAS PRODUCING RAINFALL RATES OF 3 TO 4 INCHES AN HOUR NEAR THE TOWN OF ZAPATA. LAW ENFORCEMENT OFFICIALS HAVE REPORTED THAT WATER IS PONDING ON PORTIONS OF HIGHWAY 83 IN CENTRAL ZAPATA COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 2683 9931 2683 9907 2706 9906 2706 9932 $$ SPEECE
2 follow-up statements
000 WGUS74 KBRO 282354 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 652 PM CDT SUN MAY 28 2006 TXC505-290115- ZAPATA TX- 652 PM CDT SUN MAY 28 2006 ...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM CDT FOR CENTRAL ZAPATA COUNTY... AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING 8 MILES SOUTHEAST OF ZAPATA...MOVING SOUTHEAST AT 5 TO 10 MPH. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2683 9931 2683 9907 2706 9906 2706 9932 $$ SPEECE
000 WGUS74 KBRO 290109 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 807 PM CDT SUN MAY 28 2006 TXC505-290117- ZAPATA TX- 807 PM CDT SUN MAY 28 2006 ...THE FLASH FLOOD WARNING FOR CENTRAL ZAPATA COUNTY EXPIRES AT 815 PM CDT... AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORM THAT WAS OVER CENTRAL ZAPATA COUNTY HAS MOVED SOUTHEAST INTO STARR COUNTY AND HAS DISSIPATED. ACCORDINGLY...THE FLASH FLOOD WARNING FOR CENTRAL ZAPATA COUNTY WILL EXPIRE AT 815 PM. LAT...LON 2683 9931 2683 9907 2706 9906 2706 9932 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 1:25 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, May 28, 1:25 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 125 PM CDT SUN MAY 28 2006 .DISCUSSION...SW MOVING THROUGH S CENTRAL TX THIS AM TRIGGERED TSTMS OVER COASTAL BEND WITH ISOLD SHRA/TSRA MAINLY OVER KENEDY COUNTY. BRO 12Z SOUNDING SHOWS 2 INCH PW AND HIGH CAPE WITH NO CAP...SO ALTHOUGH VORT MAX IS EXITING THE REGION WILL CARRY SCHC POPS THROUGH THIS EVENING. MODELS CONTINUE TO PROG ANOTHER MINOR SHORT WAVE MOVING THROUGH S TX MON WITH FCST SOUNDINGS SHOW PW REMAINING AROUND 2 INCHES WITH LITTLE OR NO CIN. THIS PATTERN REMAINS THROUGH THE MIDDLE OF THE WEEK WITH SEABREEZE TRIGGERING ISOLD TO SCT CONVECTION. RIDGE BUILDS BACK INTO REGION BY THE END OF THE WEEK WITH DRY FCST AND PARTLY CLOUDY SKIES EXPECTED NEXT WEEKEND. MOS TEMPS SEEM ARE IN FAIRLY GOOD AGREEMENT SO WILL NOT STRAY TOO FAR FROM GUIDANCE AND MAINTAIN TEMPS SLIGHTLY ABOVE NORMAL THROUGH THE FCST. && .MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 10 KNOTS GUSTING TO NEAR 12 KNOTS WITH SEAS SLIGHTLY UNDER 6 FEET WITH A PERIOD OF 7 SECONDS AT 13 CDT/18 UTC. WEAK LOW PRESSURE OVER THE NORTHEAST PORTION OF MEXICO WILL REMAIN EXTENDED OVER THE LOWER TEXAS COAST TONIGHT THROUGH LATE NEXT WEEK. THIS PATTERN WILL PROVIDE MODERATE WINDS AND SEAS TO THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS FOR THE FORECAST PERIOD. && .AVIATION...SCATTERED TO BROKEN CLOUDINESS WITH ISOLATED SHOWERS AND THUNDERSTORMS AND LIGHT TO MODERATE WINDS WILL PREVAIL OVER THE RIO GRANDE VALLEY THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 78 89 78 88 77 / 10 20 20 30 10 BROWNSVILLE 78 92 77 90 76 / 10 20 20 30 10 HARLINGEN 76 96 76 93 74 / 10 20 20 30 10 MCALLEN 78 97 77 97 75 / 10 20 20 30 10 RIO GRANDE CITY 79 98 78 101 77 / 10 10 20 20 10 SOUTH PADRE ISLAND 78 88 78 87 77 / 10 20 20 30 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 55/66/MARTINEZ
Hazardous weather outlook, May 28, 2:15 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 215 PM CDT SUN MAY 28 2006 TXZ248>257-291100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 215 PM CDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. ISOLATED TO SCATTERED INTENSE SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...PENNY SIZE HAIL...AND BRIEF WIND GUSTS FROM 40 TO 60 MPH THIS AFTERNOON OVER PRIMARILY BROOKS...JIM HOGG AND KENEDY COUNTIES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER DEEP SOUTH TEXAS DURING THE PERIOD...AND PRODUCE LOCALLY HEAVY RAINFALL IN THE RIO GRANDE VALLEY. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR BROOKS...JIM HOGG AND KENEDY COUNTIES THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. TOMASELLI
In the hours before
Local storm report, May 28, 6:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
612 PM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL ZAPATA 26.89N 99.26W
05/28/2006 E0.88 INCH ZAPATA TX LAW ENFORCEMENT
SHERRIFFS OFFICE REPORTED NICKEL SIZE HAIL AND POWER
OUTAGE IN ZAPATA
&&
JSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 30 min |
| May 28, 1:56 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 34 min |
| May 28, 2:21 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 24 min |
| May 28, 2:28 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 47 min |
| May 28, 2:59 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo | 31 min |
| May 28, 3:59 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 61 min |
| May 28, 6:06 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 39 min |
| May 28, 6:40 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 35 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.